Hail, Carroll
- When
- April 3, 3:23 PM CST
- Where
- Carroll County, Carrollton
- Measured
- 1 in hail
- Reported by
- Fire Department/Rescue
- Coordinates
- 36.270, -93.320
Severe thunderstorms developed along and ahead of a cold front that moved into northwestern Arkansas during the afternoon.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Severe thunderstorms developed along and ahead of a cold front that moved into northwestern Arkansas during the afternoon.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Apr 3, 2:21 PM CST, 1 hour 2 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 321 PM CDT TUE APR 3 2007 .DISCUSSION... COLD FRONT CURRENTLY STRETCHES FROM EXTREME NW AR SWWD INTO SCNTRL OK. SBCAPES ARE RUNNING FROM ABOUT 1500-2500 J/KG AHEAD OF THE BOUNDARY...AND LOCAL GRID ANALYSIS SHOWS A STEADY DROP IN CIN OVER NW AR/SE OK DURING THE PAST 1-2 HOURS. SWLY WINDS AHEAD OF SFC FRONT WILL DIMINISH CONVERGENCE SOME...BUT STILL EXPECT CONVECTION TO EVENTUALLY BUILD SWWD ALONG THE FRONT OVER THE NEXT FEW HOURS. SEVERE WEATHER THREAT WILL END BY THE EARLY EVENING AS THE FRONT EXITS THE FORECAST AREA. FORECAST ATTENTION WILL THEN TURN TO THE POSSIBILITY OF A FREEZE BY LATE WEEK INTO THE WEEKEND. COLD FRONT WILL DRIVE TO THE GULF COAST BY WEDNESDAY WHILE DEEPENING UPPER VORTEX OVER THE GREAT LAKES WILL TURN OUR UPPER FLOW TO A MORE NWLY DIRECTION. THE PERSISTENT NWLY FLOW ALOFT WILL BRING A SERIES OF SHORTWAVES (AND ASSOCIATED LIGHT PRECIP) TO THE AREA...WITH THE BEST CHANCES COMING THURSDAY NIGHT AND AGAIN ON SATURDAY. FORECAST SOUNDINGS SUGGESTS A LIGHT RAIN/SNOW MIX NEAR THE KANSAS/MISSOURI BORDERS FOR THURSDAY NIGHT AND PERHAPS EARLY SATURDAY. ACCUMULATIONS APPEAR INSIGNIFICANT AT THIS TIME. LOW TEMPERATURES NEAR THE KANSAS/MISSOURI BORDERS MAY TEMPORARILY DIP BELOW FREEZING THURSDAY AND FRIDAY MORNINGS...ALTHOUGH CLOUD COVER MAY KEEP LOWS A BIT WARMER. WILL HOLD OFF AN A FREEZE WATCH AT THIS TIME AND ALLOW MID-SHIFT TO TAKE ANOTHER LOOK. EXTENDED (SATURDAY THROUGH TUESDAY)... THE POTENTIAL FOR A HARD FREEZE HIGHLIGHTS THE EARLY PORTION OF THE EXTENDED FORECAST. A SECONDARY SHOT OF COLDER AIR WILL SLIDE INTO THE REGION SATURDAY INTO SUNDAY. COMBINATION OF MOSTLY CLEAR SKIES...LIGHT WINDS AND DRY LOW-LEVEL AIR SHOULD RESULT IN VERY COLD TEMPERATURES AREAWIDE FOR SUNDAY MORNING...WITH FREEZING TEMPERATURES POSSIBLY REACHING AS FAR SOUTH AS THE RED RIVER. AREAS FARTHER NORTH NEAR THE KANSAS AND MISSOURI BORDERS SHOULD EASILY FALL INTO THE 20S FOR SEVERAL HOURS. WILL LIKELY NEED A FREEZE WATCH OR WARNING AS THE EVENT NEARS. SURFACE RIDGE AXIS WILL MOVE OFF THE TO SE BY LATE SUNDAY...WITH STRONG SLY/SWLY FLOW AND SUBSEQUENT WARMUP FOR EARLY NEXT WEEK. LATEST MEX NUMBERS APPEAR TO HAVE A REASONABLE HANDLE ON THIS AND DIDNT STRAY TOO FAR FROM GUIDANCE. && .PRELIMINARY POINT TEMPS/POPS... TUL 41 58 36 53 / 0 10 10 20 FSM 45 62 39 57 / 20 10 10 20 MLC 45 62 38 55 / 10 10 10 20 BVO 36 57 30 53 / 0 10 10 30 FYV 37 55 29 52 / 10 10 10 20 BYV 38 53 30 51 / 10 10 10 20 MKO 43 57 37 55 / 10 10 10 20 MIO 36 54 32 51 / 0 10 10 20 F10 43 58 37 53 / 10 10 10 20 HHW 50 67 42 60 / 30 10 10 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...06 LONG TERM....18
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 107 PM CDT TUE APR 3 2007 ARZ001-002-010-011-019-020-029-OKZ049-053>076-041000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 107 PM CDT TUE APR 3 2007 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...SOUTHEAST OF A MCALESTER TO GROVE LINE. ONSET...MID AFTERNOON. SIGNIFICANT WINDS. RISK...LIMITED. AREA...EASTERN OKLAOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. FIRE WEATHER DANGER. RISK...LIMITED...SPREADINDEX=43. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... A STRONG COLD FRONT WAS LOCATED ALONG INTERSTATE 44 EARLY THIS AFTERNOON. THIS COLD FRONT WILL SWEEP SOUTHEAST ACROSS NEARLY ALL OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS DURING THE AFTERNOON HOURS. A FAIRLY STRONG CAP HAS BEEN OVER THE AREA MUCH OF THE DAY. THIS CAP MAY WEAKEN AS THE AFTERNOON PROGRESSES. CAPES IN THE 1500 TO 2000 J/KG WILL BE LOCATED AHEAD OF THE FRONT. ANYWHERE FROM NO STORMS TO SCATTERED STORMS WILL OCCUR ALONG THE FRONT. SHOULD A THUNDERSTORM FORM IT WOULD HAVE A GOOD CHANCE OF BECOMING SEVERE. TO GO ALONG WITH THE THUNDERSTORM RISK...STRONG WINDS WILL OCCUR THIS AFTERNOON. WIND GUSTS IN EXCESS OF 30 MILES AN HOUR WILL LIKELY FOLLOW THE COLD FRONTAL PASSAGE. THESE WINDS WILL LEAD TO SOME FIRE DANGER. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY...NO HAZARDS. THURSDAY...WINTER WEATHER POTENTIAL. FRIDAY...NO HAZARDS. SATURDAY...WINTER WEATHER POTENTIAL. SUNDAY...NO HAZARDS. MONDAY...NO HAZARDS. EXTENDED DISCUSSION... A SERIES OF WEAK UPPER LEVEL SYSTEMS IN THE DEVELOPING NORTHWEST FLOW ALOFT WILL BRING RAIN CHANCES TO THE AREA FROM TIME TO TIME FROM THURSDAY INTO SATURDAY. THE ATMOSPHERE WILL BECOME COLD ENOUGH FOR A MIX OF RAIN AND SNOW NEAR THE KANSAS AND MISSOURI BORDERS THURSDAY NIGHT AND FRIDAY NIGHT. A HARD FREEZE LOOKS LIKE A POSSIBILITY SATURDAY AND SUNDAY MORNINGS. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
254 PM CDT TUE APR 3 2007
ARZ001-002-032100-
BENTON AR-CARROLL AR-
254 PM CDT TUE APR 3 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 400 PM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHWEST ARKANSAS
NORTHERN CARROLL AND EASTERN BENTON
AT 254 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS DEVELOPING
7 MILES WEST OF LARUE AND 17 MILES WEST OF LARUE...MOVING EAST AT 35
MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS
INCLUDE...OAK GROVE...BLAND...LARUE...BERRYVILLE...EUREKA
SPRINGS...BEAVER LAKE...URBANETTE AND GRANDVIEW.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WILL LIKELY
CONTINUE TO INCREASE IN INTENSITY. RESIDENTS IN THESE AREAS SHOULD
REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER ALERT IS UPGRADED TO A
WARNING.The Springfield radar (KSGF), 108 km away, was scanning. The volume nearest the first event began at 21:25 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2007Every state in 2007This day in weather historyWarnings in Arkansas, April 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 14746.